Alert archive / Tennessee / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 113, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 2, 2025, 5:47 PM CDT for Benton County, Carroll County, Tennessee. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2025, 5:47 PM CDT (22:47 UTC)
- Expired
- Apr 2, 2025, 6:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 2.0 in
- Wind
- 70.0 mph
Counties Benton County, TN, Carroll County, TN
The radar
The Ft Campbell radar (KHPX), 98 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 5:55 PM CDT | HAIL 1.75 | 1 Se Camden, TN | corrected report time. |
| Apr 2, 5:57 PM CDT | HAIL 1.25 | Camden, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 2:52 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -387 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 352 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
831
WUUS54 KMEG 022247
SVRMEG
TNC005-017-022315-
/O.NEW.KMEG.SV.W.0113.250402T2247Z-250402T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
547 PM CDT Wed Apr 2 2025
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Benton County in west Tennessee...
Northeastern Carroll County in west Tennessee...
* Until 615 PM CDT.
* At 547 PM CDT, a severe thunderstorm was located near Bruceton, or
9 miles west of Camden, moving northeast at 50 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Hollow Rock, Camden, Bruceton, Nathan Bedford Forrest State Park,
Garretsburg, Big Sandy, and Buena Vista.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
storm shelter or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until midnight CDT for west
Tennessee.
&&
LAT...LON 3613 8792 3603 8800 3600 8800 3598 8802
3596 8802 3587 8816 3598 8833 3611 8825
3614 8821 3612 8821 3615 8818 3622 8814
3623 8810 3625 8810 3636 8799 3629 8795
3622 8795 3616 8792
TIME...MOT...LOC 2247Z 228DEG 42KT 3604 8819
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
SchlessigerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 2:27 PM CDT, 3 hours 20 minutes earlier. Its key messages:
- Updated at 227 PM CDT Wed Apr 2 2025 -Severe weather and very heavy rainfall are expected this afternoon through Saturday. -A High Risk of severe weather today, an Enhanced Risk is in effect Thursday, Friday and Saturday. -A Moderate Risk of excessive rainfall is in effect today, Friday and Saturday with a High Risk on Thursday. -Five day total rainfall amounts are in the 10 to 15 inch range along and north of I-40. This is not your average flood risk. Generational flooding with devastating impacts is possible.
Area forecast discussion, Apr 2, 2:27 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
227 PM CDT Wed Apr 2 2025
...New DISCUSSION...
.KEY MESSAGES...
Updated at 227 PM CDT Wed Apr 2 2025
-Severe weather and very heavy rainfall are expected this afternoon
through Saturday.
-A High Risk of severe weather today, an Enhanced Risk is in
effect Thursday, Friday and Saturday.
-A Moderate Risk of excessive rainfall is in effect today, Friday
and Saturday with a High Risk on Thursday.
-Five day total rainfall amounts are in the 10 to 15 inch range
along and north of I-40. This is not your average flood risk.
Generational flooding with devastating impacts is possible.
&&
.DISCUSSION...
(This evening through next Tuesday) Issued at 227 PM CDT Wed Apr 2 2025
A volatile day ahead across the Midsouth as we anticipate a
significant severe weather outbreak tonight as we begin a several
day stretch of active weather. A High (level 5/5) risk is in
effect for much of the region through tonight!
An upper trough, currently situated over the Rockies, will continue
to inch eastward throughout the end of the week. To its leeward
side, a broad belt of 100+ knot upper level flow will continue to
overspread the central CONUS, maintaining a strong surface mass
response extending up from the Gulf through the entire MS River
Valley. This regime has been in place for well over a day and has
allowed for significant moisture return to take place with mid 60s
and low 70s dewpoints across the region. Insolation, gradual height
falls, and 700 mb cooling will initiate storms later this afternoon
that will last through the night.
Taking a deeper dive into the convective setup today, a truly
volatile environment presents itself. Aforementioned surface heating
and moisture transport has brought very high theta e into the
region. Current HRRR/WOFS/HREF progs display SBCAPE/MLCAPE reaching
above 3500 J/kg later this afternoon with a meager 0/-50 J/kg.
Therefore, thunderstorms are expected to initiate along both a
convectively enhanced cold front to the west and with any stronger
areas of surface convergence across AR/MS/TN/MO. As storms fire,
bulk 0-6km shear from the west will increase, supporting the
development of supercells. ESRH will also begin to rise into the
evening. The same model suite shows values of up to, and possibly
above, 400 m2/s2 across the majority of the region by 00z. The
combination of all of these ingredients will culminate in an STP
greater than 5 for several hours that will be supportive of strong
tornadoes alongside large hail and damaging winds.
Another note about the severe threat will be the bi-modality of the
hazards. CAM guidance has been keen building a large complex of
supercells, potentially embedded in a line, to our west that
propagates east through tonight. Ahead of this line, CAMs/WOFS
have started to highlight the potential for discrete/clustered
supercells. Therefore, threats will likely be stratified between
the two modes with the most significant tornado threat
accompanying any supercells that can develop ahead of the main
line.
Alongside severe weather, strong gradient winds and boundary layer
mixing have brought advisory criteria gusts throughout the region.
As such, a wind advisory is in effect through 11 pm tonight across
the entire region. Some blowing dust has been observed across NE AR
and has been added to the forecast to compensate.
The cold front that is associated with tonight's weather will
eventually stall out over the TN/MS border by tomorrow. The slow
eastward progression of the large-scale upper trough will allow for
the next several days to continue providing severe chances with the
surface stationary boundary as a focus for convection. Tomorrow's
risk has been upgraded to an Enhanced (level 3/5) for tornadoes,
wind, and hail with another Enhanced (level 3/5) on both Friday
and Saturday as the upper system and surface cold front make
their final pass through the region.
With convection focused along a front for several days, dangerous
flooding will also be a concern. PWATs are expected to be above
the 95th percentile for several days as we remain gridlocked into
a tropical airmass. Continued surface convergence and isentropic
ascent will squeeze much of this moisture out across the region
through Saturday before the upper system can exit the region. The
current forecast calls for a swath of 10+ inches of rain on a line
from Cross County AR through Henry County TN with gradually
tapering amounts to the north and south down to 6 inches in N MS.
Locally higher amounts are possible, especially with any training
thunderstorms. This is not a normal and will be a dangerous,
generational flooding event!
Weather will finally calm down into Sunday and Monday as the upper
system exits the CONUS. Surface high pressure and northerlies will
bring drier, cooler air into the Midsouth as a result. This
northwest flow regime will last through the end of the forecast
period.
&&
.AVIATION...
(18Z TAFS) Issued at 1251 PM CDT Wed Apr 2 2025
Gusty south winds will prevail this afternoon with gusts of 30-40
kts and mainly VFR conditions. Showers and thunderstorms will push
into the area later this afternoon and evening impacting JBR, MKL
and MEM mainly between 02/23z and 03/06z. TUP should remain south of
the widespread thunderstorm activity through the TAF period with
only scattered showers and thunderstorms possible in that area
tonight.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until midnight CDT tonight for ARZ009-018-026>028-
035-036-048-049-058.
Flood Watch through Sunday morning for ARZ009-018-026>028-035-
036-048-049-058.
Blowing Dust Warning until 2 PM CDT this afternoon for ARZ028-
036.
MO...Wind Advisory until midnight CDT tonight for MOZ113-115.
Flood Watch through Sunday morning for MOZ113-115.
MS...Wind Advisory until midnight CDT tonight for MSZ001>017-020>024.
Flood Watch through Sunday morning for MSZ001>005-007-008-
010>014-020.
Flood Watch from late Friday night through Sunday afternoon for
MSZ006-009-015>017-021>024.
TN...Wind Advisory until midnight CDT tonight for TNZ001>004-019>022-
048>055-088>092.
Flood Watch through Sunday morning for TNZ001>004-019>022-
048>055-088>092.
&&
PUBLIC FORECAST...JAB
AVIATION...SWCIn the hours before
Local storm report, Apr 2, 5:26 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
526 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM Hail 4 N Jackson 35.69N 88.84W
04/02/2025 E1.00 Inch Madison TN Public
Report from mPING: Quarter (1.00 in.).
&&Local storm report, Apr 2, 5:33 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
533 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM Hail 3 WSW Barr 34.60N 89.84W
04/02/2025 E2.50 Inch Tate MS Law Enforcement
Spikey tennis ball sized hail.
&&Local storm report, Apr 2, 5:35 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
535 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Hail 3 NNW Germantown 35.13N 89.80W
04/02/2025 E2.50 Inch Shelby TN NWS Employee
one inch hail at NWS Memphis lasted 2-3
minutes.
&&Local storm report, Apr 2, 5:36 PM CDT, 11 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Memphis TN
536 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Hail 3 NNW Germantown 35.13N 89.80W
04/02/2025 E1.00 Inch Shelby TN NWS Employee
Corrects previous hail report from 3 NNW
Germantown. one inch hail at NWS Memphis
lasted 2-3 minutes.
&&Local storm report, Apr 2, 5:41 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
541 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM Hail 2 NW Germantown 35.11N 89.81W
04/02/2025 E1.00 Inch Shelby TN Public
Report from mPING: Quarter (1.00 in.).
0537 PM Hail 3 W Eads 35.19N 89.72W
04/02/2025 E0.75 Inch Shelby TN Public
Report from mPING: Dime (0.75 in.).
0539 PM Hail 4 S Lakeland 35.18N 89.75W
04/02/2025 E1.75 Inch Shelby TN Public
Report from mPING: Golf Ball (1.75 in.).
0530 PM Hail Huntingdon 36.01N 88.41W
04/02/2025 M1.75 Inch Carroll TN Emergency Mngr
&&Local storm report, Apr 2, 5:45 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
545 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM Hail 1 ESE Middle Fork 35.86N 88.48W
04/02/2025 E2.50 Inch Carroll TN Public
Public report of hail just under baseball
size near Clarksburg. Time estimated via
radar.
&&
CMAThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 9:04 PM CDT | River Flood Warning | MEG | Madison | 8 days |
| Apr 1, 9:08 PM CDT | River Flood Warning | MEG | Dyer | 14 days |
| Apr 2, 1:04 PM CDT | River Flood Warning | MEG | Dyer | 14 days |
| Apr 2, 2:45 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby, Tipton | 45 min |
| Apr 2, 3:14 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Shelby, Tipton | 46 min |
| Apr 2, 3:21 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Haywood, Madison, Tipton | 54 min |
| Apr 2, 3:49 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 56 min |
| Apr 2, 3:49 PM CDT | Tornado Warning | MEG | Crockett, Dyer, Haywood, Lauderdale, Tipton | 56 min |
| Apr 2, 3:54 PM CDT | Tornado Warning | MEG | Carroll, Chester, Crockett, Fayette, Gibson, Hardeman and 3 more | 66 min |
| Apr 2, 4:22 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 32 min |
| Apr 2, 4:32 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy, Madison | 29 min |
| Apr 2, 4:38 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 67 min |
| Apr 2, 4:54 PM CDT | Tornado Warning | MEG | Benton, Carroll, Gibson, Henderson, Henry, Madison | 66 min |
| Apr 2, 5:20 PM CDT | Tornado Warning | MEG | Chester, Fayette, Hardeman, Haywood, Madison | 55 min |
| Apr 2, 5:32 PM CDT | Tornado Warning | MEG | Fayette, Hardeman, Haywood | 58 min |
| Apr 2, 6:11 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Gibson, Hardeman, Haywood, Henderson and 1 more | 64 min |
| Apr 2, 6:28 PM CDT | Tornado Warning | MEG | Benton, Carroll, Chester, Decatur, Henderson, Henry and 1 more | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.